MAUDE Adverse Event Report: SUNMED HOLDINGS LLC SUNMED HOLDINGS LLC; SM ADULT W/MAN,MASK AND PEEP

SUNMED HOLDINGS LLC SUNMED HOLDINGS LLC; SM ADULT W/MAN,MASK AND PEEP
Model Number AF5140MBP
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 11/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was in critical condition in the icu requiring emergent intubation.Following administration of rsi drugs, bvm ventilation was carried out with noted chest rise this was the first use for the resuscitation bag.The patient was intubated and ventilation was resumed with resuscitation bag.The patient then began to deteriorate suddenly.Oxygen saturation was decreasing and breath sounds could not be verified.There was no chest rise.The endotracheal tube was visualized to be in proper position.It was noted that there was no pressure registering on the manometer while squeezing the resuscitation bag.The bag was disconnected and the bag was squeezed while occluding patient port.Again, there was no pressure measurement on the manometer.Staff obtained a replacement resuscitation bag and resumed ventilation with immediate improvement in the patient condition and chest rise and bilateral breath sounds were verified.Patient was stabilized after approximately 2 minutes of troubleshooting and time to obtain replacement resuscitation bag.There was no pressure registering on the manometer while squeezing the resuscitation bag.
 
Additional Manufacturer Narrative
The resuscitator had no pressure registering on the manometer while squeezing the resuscitation bag.This was an interruption in resuscitation efforts.The clinician was unable to provide ventilation to the patient and had to get a replacement resuscitation bag.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The resuscitator had no pressure registering on the manometer while squeezing the resuscitation bag.This was an interruption in resuscitation efforts.The clinician was unable to provide ventilation to the patient and had to get a replacement resuscitation bag.Summary: returned product confirms complaint.Product was found to be missing a duckbill valve which prevented any pressure to be delivered to the patient port.Customer notified of defect, mitigation process outlined in ifu, and defect rates.Ra: risk assessment review of rma-20020, r37 identifies that missing components (like the tail assembly umbrella valve) are associated with a severity of 7.

Brand Name
SUNMED HOLDINGS LLC
Common Device Name
SM ADULT W/MAN,MASK AND PEEP
Manufacturer (Section D)
SUNMED HOLDINGS LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer (Section G)
SUNMED HOLDINGS LLC
2710 northridge dr nw suire a
grand rapids MI 49544
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key15987832
Report Number1314417-2022-00023
Device Sequence Number17680020
Product Code BTM
UDI-Device Identifier10889483074725
UDI-Public10889483074725
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF5140MBP
Device Catalogue NumberAF5140MBP
Device Lot Number2103291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown